• Previous Article
    Singularly perturbed population models with reducible migration matrix 1. Sova-Kurtz theorem and the convergence to the aggregated model
  • DCDS Home
  • This Issue
  • Next Article
    Preface special issue: Advances and applications in qualitative studies of dynamics
February  2015, 35(2): 595-615. doi: 10.3934/dcds.2015.35.595

Analytic semigroups and some degenerate evolution equations defined on domains with corners

1. 

Dipartimento di Matematica e Fisica “E. De Giorgi", Università del Salento, Via Per Arnesano, P.O. Box 193, I-73100 Lecce, Italy

2. 

Department of Mathematics “E. De Giorgi”, University of Salento, P.O. Box 193, Via Per Arnesano, 73100 Lecce, Italy

Received  January 2013 Revised  November 2013 Published  September 2014

We study the analyticity of the semigroups generated by some classes of degenerate second order differential operators in the space of continuous function on a domain with corners. These semigroups arise from the theory of dynamics of populations.
Citation: Angela A. Albanese, Elisabetta M. Mangino. Analytic semigroups and some degenerate evolution equations defined on domains with corners. Discrete & Continuous Dynamical Systems - A, 2015, 35 (2) : 595-615. doi: 10.3934/dcds.2015.35.595
References:
[1]

A. A. Albanese, M. Campiti and E. Mangino, Approximation formulas for $C_0$-semigroups and their resolvent,, J. Appl. Funct. Anal., 1 (2006), 343. Google Scholar

[2]

A. A. Albanese, M. Campiti and E. Mangino, Regularity properties of semigroups generated by some Fleming-Viot type operators,, J. Math. Anal. Appl., 335 (2007), 1259. doi: 10.1016/j.jmaa.2007.02.042. Google Scholar

[3]

A. A. Albanese and E. Mangino, A class of non-symmetric forms on the canonical simplex of $S^d$,, Discrete and Continuous Dynamical Systems-Series A, 23 (2009), 639. doi: 10.3934/dcds.2009.23.639. Google Scholar

[4]

A. A. Albanese and E. Mangino, Analyticity of a class of degenerate evolution equations on the simplex of $S^d$ arising from Fleming-Viot processes,, J. Math. Anal. Appl., 379 (2011), 401. doi: 10.1016/j.jmaa.2011.01.015. Google Scholar

[5]

A. A. Albanese and E. Mangino, One-dimensional degenerate diffusion operators,, Mediterr. J. Math., 10 (2013), 707. doi: 10.1007/s00009-013-0279-8. Google Scholar

[6]

S. Angenent, Local existence and regularity for a class of degenerate parabolic equations,, Math. Ann., 280 (1988), 465. doi: 10.1007/BF01456337. Google Scholar

[7]

S. R. Athreya, R. F. Bass and E. A. Perkins, Hölder norm estimates for elliptic operators on finite and infinite-dimensional spaces,, Trans. Amer. Math. Soc., 357 (2005), 5001. doi: 10.1090/S0002-9947-05-03638-X. Google Scholar

[8]

R. F. Bass and E. A. Perkins, Degenerate stochastic differential equations with Hölder continuous coefficients and super-Markov chains,, Trans. Amer. Math. Soc., 355 (2002), 373. doi: 10.1090/S0002-9947-02-03120-3. Google Scholar

[9]

H. Brezis, W. Rosenkrants and B. Singer, On a degenerate elliptic-parabolic equation occurring in the theory of probability,, Comm. Pure Appl. Math., 24 (1971), 395. doi: 10.1002/cpa.3160240305. Google Scholar

[10]

M. Campiti and G. Metafune, Ventcel's boundary conditions and analytic semigroups,, Arch. Math., 70 (1998), 377. doi: 10.1007/s000130050210. Google Scholar

[11]

M. Campiti and I. Rasa, Qualitative properties of a class of Fleming-Viot operators,, Acta Math. Hungar., 103 (2004), 55. doi: 10.1023/B:AMHU.0000028236.59446.da. Google Scholar

[12]

S. Cerrai and P. Clément, On a class of degenerate elliptic operators arising from the Fleming-Viot processes,, J. Evol. Equ., 1 (2001), 243. doi: 10.1007/PL00001370. Google Scholar

[13]

S. Cerrai and P. Clément, Schauder estimates for a degenerate second-order elliptic operator on a cube,, J. Differential Equations, 242 (2007), 287. doi: 10.1016/j.jde.2007.08.002. Google Scholar

[14]

P. Clément and C. A. Timmermans, On $C_0$-semigroup generated by differential operators satisfying Ventcel's boundary conditions,, Indag. Math., 89 (1986), 379. Google Scholar

[15]

J. R. Dorroh, Contraction semi-groups in a function space,, Pacific J. Math., 19 (1966), 35. doi: 10.2140/pjm.1966.19.35. Google Scholar

[16]

K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations,, Graduate Texts in Mathematics, (2000). Google Scholar

[17]

C. L. Epstein and R. Mazzeo, Wright-Fisher diffusion in one dimension,, SIAM J. Math. Anal., 42 (2010), 1429. doi: 10.1137/090766152. Google Scholar

[18]

C. L. Epstein and R. Mazzeo, Degenerate Diffusion Operators Arising in Population Biology,, Annals of Math. Studies, (2012). Google Scholar

[19]

S. N. Ethier, A class of degenerate diffusion processes occurring in population genetics,, Comm. Pure Appl. Math., 29 (1976), 483. doi: 10.1002/cpa.3160290503. Google Scholar

[20]

S. N. Ethier and T. G. Kurtz, Markov Processes,, Wiley Series in Probability and Mathematical Statistics, (1986). doi: 10.1002/9780470316658. Google Scholar

[21]

S. N. Ethier and T. G. Kurtz, Fleming-Viot processes in population genetics,, SIAM J. Control Optim., 31 (1993), 345. doi: 10.1137/0331019. Google Scholar

[22]

W. Feller, Two singular diffusion problems,, Ann. of Math., 54 (1951), 173. doi: 10.2307/1969318. Google Scholar

[23]

W. Feller, The parabolic differential equations and the associated semi-groups of transformations,, Ann. of Math., 55 (1952), 468. doi: 10.2307/1969644. Google Scholar

[24]

W. H. Fleming and M. Viot, Some measure-valued Markov processes in population genetics theory,, Indiana Univ. Math. J., 28 (1979), 817. doi: 10.1512/iumj.1979.28.28058. Google Scholar

[25]

H. Jarchow, Locally Convex Spaces,, Teubner, (1980). Google Scholar

[26]

G. Köthe, Topological Vector Spaces II,, Springer Verlag, (1979). Google Scholar

[27]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems,, Birkhäuser, (1995). doi: 10.1007/978-3-0348-9234-6. Google Scholar

[28]

G. Metafune, Analiticity for some degenerate one-dimensional evolution equations,, Studia Math., 127 (1998), 251. Google Scholar

[29]

R. Nagel, One-Parameter Semigroups of Positive Operators,, Lect. Notes Math., (1184). Google Scholar

[30]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations,, Springer-Verlag, (1983). doi: 10.1007/978-1-4612-5561-1. Google Scholar

[31]

S. Pal, Analysis of the market weights under the volatility-stabilized market mode,, Ann. App. Prob., 21 (2011), 1180. doi: 10.1214/10-AAP725. Google Scholar

[32]

N. Shimakura, Equations différentielles provenant de la génétique des populations,, Tôhoku Math. J., 77 (1977), 287. Google Scholar

[33]

N. Shimakura, Formulas for diffusion approximations of some gene frequency models,, J. Math. Kyoto Univ., 21 (1981), 19. Google Scholar

[34]

N. Shimakura, Partial Differential Operators of Elliptic Type,, Translations of Mathematical Monographs, (1992). Google Scholar

[35]

W. Stannat, On the validity of the logarithmic-Sobolev inequality for symmetric Fleming-Viot operators,, Annals Prob., (2000), 667. doi: 10.1214/aop/1019160256. Google Scholar

[36]

F. Treves, Topological Vector Spaces, Distributions and Kernels,, Academic Press, (1967). Google Scholar

show all references

References:
[1]

A. A. Albanese, M. Campiti and E. Mangino, Approximation formulas for $C_0$-semigroups and their resolvent,, J. Appl. Funct. Anal., 1 (2006), 343. Google Scholar

[2]

A. A. Albanese, M. Campiti and E. Mangino, Regularity properties of semigroups generated by some Fleming-Viot type operators,, J. Math. Anal. Appl., 335 (2007), 1259. doi: 10.1016/j.jmaa.2007.02.042. Google Scholar

[3]

A. A. Albanese and E. Mangino, A class of non-symmetric forms on the canonical simplex of $S^d$,, Discrete and Continuous Dynamical Systems-Series A, 23 (2009), 639. doi: 10.3934/dcds.2009.23.639. Google Scholar

[4]

A. A. Albanese and E. Mangino, Analyticity of a class of degenerate evolution equations on the simplex of $S^d$ arising from Fleming-Viot processes,, J. Math. Anal. Appl., 379 (2011), 401. doi: 10.1016/j.jmaa.2011.01.015. Google Scholar

[5]

A. A. Albanese and E. Mangino, One-dimensional degenerate diffusion operators,, Mediterr. J. Math., 10 (2013), 707. doi: 10.1007/s00009-013-0279-8. Google Scholar

[6]

S. Angenent, Local existence and regularity for a class of degenerate parabolic equations,, Math. Ann., 280 (1988), 465. doi: 10.1007/BF01456337. Google Scholar

[7]

S. R. Athreya, R. F. Bass and E. A. Perkins, Hölder norm estimates for elliptic operators on finite and infinite-dimensional spaces,, Trans. Amer. Math. Soc., 357 (2005), 5001. doi: 10.1090/S0002-9947-05-03638-X. Google Scholar

[8]

R. F. Bass and E. A. Perkins, Degenerate stochastic differential equations with Hölder continuous coefficients and super-Markov chains,, Trans. Amer. Math. Soc., 355 (2002), 373. doi: 10.1090/S0002-9947-02-03120-3. Google Scholar

[9]

H. Brezis, W. Rosenkrants and B. Singer, On a degenerate elliptic-parabolic equation occurring in the theory of probability,, Comm. Pure Appl. Math., 24 (1971), 395. doi: 10.1002/cpa.3160240305. Google Scholar

[10]

M. Campiti and G. Metafune, Ventcel's boundary conditions and analytic semigroups,, Arch. Math., 70 (1998), 377. doi: 10.1007/s000130050210. Google Scholar

[11]

M. Campiti and I. Rasa, Qualitative properties of a class of Fleming-Viot operators,, Acta Math. Hungar., 103 (2004), 55. doi: 10.1023/B:AMHU.0000028236.59446.da. Google Scholar

[12]

S. Cerrai and P. Clément, On a class of degenerate elliptic operators arising from the Fleming-Viot processes,, J. Evol. Equ., 1 (2001), 243. doi: 10.1007/PL00001370. Google Scholar

[13]

S. Cerrai and P. Clément, Schauder estimates for a degenerate second-order elliptic operator on a cube,, J. Differential Equations, 242 (2007), 287. doi: 10.1016/j.jde.2007.08.002. Google Scholar

[14]

P. Clément and C. A. Timmermans, On $C_0$-semigroup generated by differential operators satisfying Ventcel's boundary conditions,, Indag. Math., 89 (1986), 379. Google Scholar

[15]

J. R. Dorroh, Contraction semi-groups in a function space,, Pacific J. Math., 19 (1966), 35. doi: 10.2140/pjm.1966.19.35. Google Scholar

[16]

K. J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations,, Graduate Texts in Mathematics, (2000). Google Scholar

[17]

C. L. Epstein and R. Mazzeo, Wright-Fisher diffusion in one dimension,, SIAM J. Math. Anal., 42 (2010), 1429. doi: 10.1137/090766152. Google Scholar

[18]

C. L. Epstein and R. Mazzeo, Degenerate Diffusion Operators Arising in Population Biology,, Annals of Math. Studies, (2012). Google Scholar

[19]

S. N. Ethier, A class of degenerate diffusion processes occurring in population genetics,, Comm. Pure Appl. Math., 29 (1976), 483. doi: 10.1002/cpa.3160290503. Google Scholar

[20]

S. N. Ethier and T. G. Kurtz, Markov Processes,, Wiley Series in Probability and Mathematical Statistics, (1986). doi: 10.1002/9780470316658. Google Scholar

[21]

S. N. Ethier and T. G. Kurtz, Fleming-Viot processes in population genetics,, SIAM J. Control Optim., 31 (1993), 345. doi: 10.1137/0331019. Google Scholar

[22]

W. Feller, Two singular diffusion problems,, Ann. of Math., 54 (1951), 173. doi: 10.2307/1969318. Google Scholar

[23]

W. Feller, The parabolic differential equations and the associated semi-groups of transformations,, Ann. of Math., 55 (1952), 468. doi: 10.2307/1969644. Google Scholar

[24]

W. H. Fleming and M. Viot, Some measure-valued Markov processes in population genetics theory,, Indiana Univ. Math. J., 28 (1979), 817. doi: 10.1512/iumj.1979.28.28058. Google Scholar

[25]

H. Jarchow, Locally Convex Spaces,, Teubner, (1980). Google Scholar

[26]

G. Köthe, Topological Vector Spaces II,, Springer Verlag, (1979). Google Scholar

[27]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems,, Birkhäuser, (1995). doi: 10.1007/978-3-0348-9234-6. Google Scholar

[28]

G. Metafune, Analiticity for some degenerate one-dimensional evolution equations,, Studia Math., 127 (1998), 251. Google Scholar

[29]

R. Nagel, One-Parameter Semigroups of Positive Operators,, Lect. Notes Math., (1184). Google Scholar

[30]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations,, Springer-Verlag, (1983). doi: 10.1007/978-1-4612-5561-1. Google Scholar

[31]

S. Pal, Analysis of the market weights under the volatility-stabilized market mode,, Ann. App. Prob., 21 (2011), 1180. doi: 10.1214/10-AAP725. Google Scholar

[32]

N. Shimakura, Equations différentielles provenant de la génétique des populations,, Tôhoku Math. J., 77 (1977), 287. Google Scholar

[33]

N. Shimakura, Formulas for diffusion approximations of some gene frequency models,, J. Math. Kyoto Univ., 21 (1981), 19. Google Scholar

[34]

N. Shimakura, Partial Differential Operators of Elliptic Type,, Translations of Mathematical Monographs, (1992). Google Scholar

[35]

W. Stannat, On the validity of the logarithmic-Sobolev inequality for symmetric Fleming-Viot operators,, Annals Prob., (2000), 667. doi: 10.1214/aop/1019160256. Google Scholar

[36]

F. Treves, Topological Vector Spaces, Distributions and Kernels,, Academic Press, (1967). Google Scholar

[1]

Jiří Neustupa. On $L^2$-Boundedness of a $C_0$-Semigroup generated by the perturbed oseen-type operator arising from flow around a rotating body. Conference Publications, 2007, 2007 (Special) : 758-767. doi: 10.3934/proc.2007.2007.758

[2]

Yu-Xia Liang, Ze-Hua Zhou. Supercyclic translation $C_0$-semigroup on complex sectors. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 361-370. doi: 10.3934/dcds.2016.36.361

[3]

Olivier Druet, Emmanuel Hebey and Frederic Robert. A $C^0$-theory for the blow-up of second order elliptic equations of critical Sobolev growth. Electronic Research Announcements, 2003, 9: 19-25.

[4]

Jacek Banasiak, Marcin Moszyński. Hypercyclicity and chaoticity spaces of $C_0$ semigroups. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 577-587. doi: 10.3934/dcds.2008.20.577

[5]

José A. Conejero, Alfredo Peris. Hypercyclic translation $C_0$-semigroups on complex sectors. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1195-1208. doi: 10.3934/dcds.2009.25.1195

[6]

Annamaria Canino, Elisa De Giorgio, Berardino Sciunzi. Second order regularity for degenerate nonlinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4231-4242. doi: 10.3934/dcds.2018184

[7]

Kyeong-Hun Kim, Kijung Lee. A weighted $L_p$-theory for second-order parabolic and elliptic partial differential systems on a half space. Communications on Pure & Applied Analysis, 2016, 15 (3) : 761-794. doi: 10.3934/cpaa.2016.15.761

[8]

Hugo Beirão da Veiga. Elliptic boundary value problems in spaces of continuous functions. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 43-52. doi: 10.3934/dcdss.2016.9.43

[9]

François Hamel, Emmanuel Russ, Nikolai Nadirashvili. Comparisons of eigenvalues of second order elliptic operators. Conference Publications, 2007, 2007 (Special) : 477-486. doi: 10.3934/proc.2007.2007.477

[10]

Jaume Llibre, Amar Makhlouf. Periodic solutions of some classes of continuous second-order differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 477-482. doi: 10.3934/dcdsb.2017022

[11]

Aimin Huang, Roger Temam. The linear hyperbolic initial and boundary value problems in a domain with corners. Discrete & Continuous Dynamical Systems - B, 2014, 19 (6) : 1627-1665. doi: 10.3934/dcdsb.2014.19.1627

[12]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[13]

Mei Ming. Weighted elliptic estimates for a mixed boundary system related to the Dirichlet-Neumann operator on a corner domain. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 6039-6067. doi: 10.3934/dcds.2019264

[14]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Selfadjointness of degenerate elliptic operators on higher order Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 581-593. doi: 10.3934/dcdss.2011.4.581

[15]

Gisella Croce. An elliptic problem with degenerate coercivity and a singular quadratic gradient lower order term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 507-530. doi: 10.3934/dcdss.2012.5.507

[16]

Marie-Françoise Bidaut-Véron, Marta García-Huidobro, Cecilia Yarur. Large solutions of elliptic systems of second order and applications to the biharmonic equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 411-432. doi: 10.3934/dcds.2012.32.411

[17]

Galina V. Grishina. On positive solution to a second order elliptic equation with a singular nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1335-1343. doi: 10.3934/cpaa.2010.9.1335

[18]

Claudia Anedda, Giovanni Porru. Second order estimates for boundary blow-up solutions of elliptic equations. Conference Publications, 2007, 2007 (Special) : 54-63. doi: 10.3934/proc.2007.2007.54

[19]

Piotr Kościelniak, Marcin Mazur. On $C^0$ genericity of various shadowing properties. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 523-530. doi: 10.3934/dcds.2005.12.523

[20]

Kingshook Biswas. Maximal abelian torsion subgroups of Diff( C,0). Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 839-844. doi: 10.3934/dcds.2011.29.839

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (17)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]